Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

198 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Does stopping Evista cause tight sensation in the calf muscles?

I had breast cancer in 2009 and developed osteoporosis by 2012. By increasing calcium, vitamin D, and magnesium, taking once a year infusion of zomeda, and taking evista daily I have not had a recurrence of cancer and was able to reverse my osteoporosis. I am still taking evista daily and all the supplements. I know it is the evista that causes pain in the pads of my toes and fingertips. I ve had to stop taking it from time to time to reduce the pain. I ve been off of it for approx 2 weeks and I m getting very tight feeling in my calf muscles as though I ve been heavily exercising or running. Is it from not taking the evista?
Wed, 20 Jun 2018
Report Abuse
General & Family Physician 's  Response
Hello and Welcome to ‘Ask A Doctor’ service.
I have reviewed your query and here is my advice.

Evista is composed of Raloxifene.
It is used to treat or prevent osteoporosis in postmenopausal women. Stopping it can cause bone pains, the lower limbs in particular.
It might have been aggravated and manifested as calf muscle symptoms due to heavy exercising.
Kindly take the medication as prescribed and do not change the schedule without consulting your doctor.
Also, take care not to over exert yourself by exercising. Drink plenty of fluids with supplementation of electrolytes adequately. Take antioxidant medications containing Vitamin E, Selenium and Vitamin C regularly.

Hope I have answered your query.
Let me know if I can assist you further.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I was recommended to take tomoxifen for breast cancer prevention after lumpectomy and radiation to treat DCIS. However, I take citalopram and understand that can cause cardiac problems and interfere with blocking estrogen receptor. I am postmenapausal and have osteoporosis which has been resistant to treatment and am now having prolia shots. I really don t want to stop citalopram. Effexor did not work for me in the past. Would Evista be aa good option, ie., not have negative interaction with citalopram?

doctor1 MD

My doctor prescribed Evista because my osteoporosis has gotten worse, particularly affecting my spine. I have 1 kidney, am 69 years old, had hysterectomy 1994, never went thru menopause and stopped taking premarin around 2003. Do I need to be concerned about side effects, especially kidney situation.

doctor1 MD

I have an Aunt that will be 93 years old in June of this year and she has been on Evista for aleast 2 years. However she is always complaining of Leg cramps during the night and leg aches during the day and states that is is arthiristis but after reading about Evista and side affects I m not so sure it is all arthritis. I was reading the rating of the drugs and effects but I did not see any on the drug of her age. she is very loyal to the doctors that perscribed the medication and will not change or stop on her own. I was looking into it for a generic for her due to it is a hudge expense for her. Do you have any thoughts on her age and the drug vs arthritis?